MAUDE Adverse Event Report: INION OY INION COMPRESSON¿ INSTRUMENT; BONE TAP, REUSABLE

INION OY INION COMPRESSON¿ INSTRUMENT; BONE TAP, REUSABLE
Model Number 1
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Infiltration into Tissue (1931); Insufficient Information (4580)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After investigation, it is concluded that the ø 0.8 mm k-wire (non-inion device) has not been able to hold its alignment during drilling and has got stuck in the bone channel in an oblique position.While drilling the inion drill tap over the k-wire, the part of the k-wire inside the drill tap cannula has started to revolve with the drill tap instrument whilst the bent tip of the k-wire has stayed stationary and has been twisted and snapped broken.At the same time, the cutting edges of the tip of the drill tap have grinded against the bent k-wire and partially broken off.Based on design engineer evaluation, the drill tap broke due to k-wires being positioned obliquely within the bone canals, which eventually caused the drill tap tip breakage.
 
Event or Problem Description
During a knee ocd fixation, after the insertion of the first k-wire, inion drill tap broke at its tip.This was noticed after the insertion of the second k-wire, when the drill tap became more tightly stuck.Upon taking the drill tap out, it was discovered that the k-wire had broken inside the bone.At this point the first k-wire was also checked (screw was already inserted) and it was discovered that the first k-wire had also been broken inside the bone.The broken k-wire pieces were removed from posterior (popliteal) side, which added 60 minutes to the operation time.A small piece of the drill tap tip (approximately 1mm) was left inside the first screw tunnel.Based on surgeon's evaluation, the only harm to patient caused by the incident was an additional surgical scar to popliteal side.This event is being reported as it caused approximately a 60-minute delay to operation time and the removal of the broken k-wire pieces from the popliteal side caused a change in the original operation plan and resulted in an additional surgical scar to popliteal area.Also the inion drill tap broke during operation and a small piece from the drill tap tip was left inside the screw tunnel.Note: the k-wire used with the drill tap was not manufactured by inion.According to inion's instructions for use only inion k-wires should be used.

Brand Name
INION COMPRESSON¿ INSTRUMENT
Common Device Name
BONE TAP, REUSABLE
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key23552040
Report Number3003407235-2025-00016
Device Sequence Number9457905
Product Code HWX
UDI-Device Identifier06438408008061
UDI-Public06438408008061
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K203105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberIFS-2708
Device Lot Number231017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRES (NOT MANUFACTURED BY INION).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown